MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.D6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(81): the device was not returned for evaluation;.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Health effect - clinical code 4581: no code available (incision enlarged).An attempt was made to obtain the missing information.However, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular (iol) was fully inserted and removed during the same procedure due to shutter (shooter), insertion device defect and lens defect.The issue was noticed after the insertion of the lens into the eye.There was an incision enlargement.Another johnson & johnson lens of the same model and diopter was implanted in the patient¿s left eye as a replacement.The patient outcome was not provided.There was no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: may 25, 2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: no iol was received as part of this return.The complaint handpiece was received inside of a bag.No additional materials were received.No iol was received as part of this return.Visual inspection under magnification of the returned handpiece revealed that it was receive with the plunger rod fully advanced.The handpiece was disassembled, and the assembly was inspected, no issues that could cause or contribute to the complaint issue could be identified.The complaint issue lens damaged was not confirmed therefore the complaint issue could not be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the narrative for the "section h6: medical device problem code 1069 damaged / broken and 1069 lens damaged " was inadvertently not entered in the section h10 of initial mdr report which it should have; therefore, the information has been captured in this supplemental mdr report and the following field was updated accordingly: section h6: medical device problem code: 1069 damaged / broken and 1069 lens damaged all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16997186
Report Number3012236936-2023-01322
Device Sequence Number3479581
Product Code HQL
UDI-Device Identifier05050474731714
UDI-Public(01)05050474731714(17)260209
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/15/2023
07/10/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/22/2023
07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite